MAUDE Adverse Event Report: ICU MEDICAL, INC. JELCO VIAVALVE SAFETY IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

ICU MEDICAL, INC. JELCO VIAVALVE SAFETY IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 328600
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/17/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product was returned for investigation.The photo received shows a severed catheter that had been pulled from a patient, next to a good part to show the length of the catheter pulled from the patient is approximately the same as the device that had been used on the patient; thereby confirming the event.Without the return of the device a probable root cause is unable to be determined.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.Per instructions for use (ifu), clinicians should avoid the use of scissors or sharp instruments near i.V.Catheters as it may result in cutting/severing the catheter tube.It is important to note that catheter severance can be attributed to practices not supported by the infusion nurses society standards of practice.These types of practices include, but are not limited to: reinsertion of the needle during initial iv placement.Placement of the iv in a joint of flexion where the catheter will be subject to repeated bending/kinking use of scissors to cut tape when removing an iv catheter may result in inadvertent cutting of the catheter.
 
Event or Problem Description
It was reported that patient had nausea and vomiting and had an intravenous (iv) put in for blood work and medications.The patient then presented with redness to the left hand where iv had been.Tenderness and pain to area.Upon inspection, there was a small area that was rollable and palpable cannula in hand.The physician cut into hand and pulled out a small 7cm tube.There was patient involvement, and no patient harm.

Brand Name
JELCO VIAVALVE SAFETY IV CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
ICU MEDICAL, INC.
201 west queen st
southington CT 06489
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key25738724
Report Number3012307300-2026-07129
Device Sequence Number10283551
Product Code FOZ
UDI-Device Identifier10351688081957
UDI-Public(01)10351688081957(17)280123(10)6181834
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 07/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number328600
Device Lot Number6181834
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2026
Initial Report FDA Received Date07/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/18/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown